Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2002, 2:01 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 74 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2002, 2:01 PM CDT (19:01 UTC)
- Expired
- Apr 19, 2002, 3:15 PM CDT
- In force
- 74 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 135 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 2:30 PM CDT | Hail 2.5 | Glenallen, MO | Very large hail fell in the Marble Hill area. Tennis ball size hail was reported a few miles south of Marble Hill, and ping pong ball to golf ball size hail fell at Glenallen and near Lutesville. Windows were knocked out of a few homes and vehicles. The hail c |
| Apr 19, 2:35 PM CDT | Thunderstorm Wind 60 E | Grassy, MO | Windows were blown out of a house. Large hail, up to half-dollar size, contributed to the damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 191901
SVRPAH
MOC017-223-192015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI APR 19 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLLINGER COUNTY IN MISSOURI
WAYNE COUNTY IN MISSOURI
* UNTIL 315 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES NORTHWEST OF MARBLE HILL...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH...
CASCADE
BESSVILLE
GLENALLEN
MARBLE HILL
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3743 9055 3722 9037 3715 8993 3749 8992
3752 9017What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:40 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 19, 1:40 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT FRI APR 19 2002 MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE CONVECTION THROUGH SUNDAY EVENING...AND THEN THE DEGREE OF COOLING FOR MONDAY. LARGE AREA OF SHOWERS AND SOME STRONG THUNDERSTORMS OVER THE EVANSVILLE TRI STATE AREA SEEMS TO BE TIED TO GOOD WARM ADVECTION PATTERN. MEANWHILE...MORE ISOLATED LARGE STRONG/SEVERE STORMS WERE APPROACHING SOUTHEAST MISSOURI. EXPECT THE CLUSTER TO THE NORTHEAST TO MOVE OUT OF THE AREA BY ISSUANCE TIME...WITH POSSIBLY SOME LINGERING RAINS IN THE FAR EAST. HOWEVER...THE STORMS OVER SOUTHEAST MISSOURI ARE LIKELY TO BE A FLY IN THE OINTMENT INTO THE EVENING ACROSS SOUTHERN ILLINOIS OR WESTERN KENTUCKY. OTHERWISE TONIGHT...MOST OF THE AREA SHOULD BE DRY INTO THE EARLY MORNING HOURS...WHEN THE FRONT FINALLY MOVES INTO THE AREA WITH SHOWERS AND THUNDERSTORMS ALONG AND BEHIND IT. WILL GO WITH OCCASIONAL WORDING AFTER MIDNIGHT IN THE NORTH...WHILE SOUTHERN ZONES WILL BE DEPENDENT ON THE TRENDS THIS AFTERNOON. THE MESOETA AND AVN ARE IN AGREEMENT IN PUSHING THE FRONT THROUGH THE ENTIRE AREA BY AROUND 18Z SATURDAY...SO WILL POST LIKELY POPS THROUGHOUT THE AREA FOR SATURDAY. FOR SATURDAY NIGHT THE FRONT WILL BECOME STATIONARY AND MAY BEGIN TO MOVE BACK TO THE NORTH LATE. WILL SEE LIKELY POPS AGAIN...PRIMARILY LATE...ACROSS THE NORTHERN ZONES...WITH CHANCE POPS SOUTH. WILL KEEP SIMILAR POP ARRANGEMENT FOR SUNDAY...AS THE WARM FRONT WILL BE ALONG THE NORTHERN EDGE OF THE AREA AND THE COLD FRONT APPROACHES SOUTHEAST MISSOURI BY LATE AFTERNOON. LATE SUNDAY AFTERNOON AND EARLY EVENING WILL LIKELY BE OUR BEST CHANCE FOR WIDESPREAD ORGANIZED SEVERE WEATHER AS THE COLD FRONT SWEEPS ACROSS THE AREA. WILL MENTION HEAVY RAINFALL FOR TONIGHT AND SATURDAY WITH LIKELY OR BETTER POPS. COULD CONTINUE TO SEE HEAVY RAIN THROUGH SUNDAY EVENING...BUT WILL NOT MENTION IT BEYOND THE FIRST TWO PERIODS. A FLOOD WATCH MAY BE NECESSARY...BUT AM NOT CONFIDENT ENOUGH IN THE EVOLUTION OF THE PRECIPITATION TO ISSUE IT AT THIS TIME. THE EXTENDED PERIODS WILL NOT BE DRASTICALLY DIFFERENT FROM CURRENT FORECAST...BUT MAY SEE SOME WRAPAROUND CLOUDS AND COOLER TEMPERATURES ACROSS THE EVV AREA ON MONDAY...AS AN UPPER TROUGH DIGS FURTHER SOUTH TO OUR EAST THAN PREVIOUSLY EXPECTED. RAPID WARM UP IS IN STORE FOR TUESDAY WITH ANOTHER SHOT AT CONVECTION FOR WEDNESDAY. THE END OF THE WEEK LOOKS MILD AND DRY. GENERALLY WENT NEAR THE WARMER MAV GUIDANCE THROUGHOUT THE FORECAST...AND EVEN WENT A BIT ABOVE IT FOR SUNDAYS HIGHS. .PAH...NONE.
In the hours before
Local storm report, Apr 19, 9:09 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM THOMPSONVILLE IL 1.00 INCH HAIL
04/19/02 FRANKLIN REPORTED BY STORM
SPOTTERSpecial weather statement, Apr 19, 11:33 AM CDT, 2 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1133 AM CDT FRI APR 19 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS. DISCUSSION... A COLD FRONT...WHICH EXTENDED FROM THE GREAT LAKES...ACROSS CENTRAL ILLINOIS AND MISSOURI...INTO OKLAHOMA AT MIDDAY...IS EXPECTED TO REACH AN EVANSVILLE INDIANA TO CARBONDALE ILLINOIS BY SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES THE AREA. A MODERATELY UNSTABLE ATMOSPHERE...COMBINED WITH WEAK TO MODERATE WIND SHEAR...MAY ALLOW FOR SEVERE STORMS TO DEVELOP. THE THREATS FROM THE STORMS WILL BE BOTH LARGE HAIL AND DAMAGING WIND. IN ADDITION... DUE TO ABUNDANT MOISTURE...HEAVY RAIN IS LIKELY WITH THE STRONGER STORMS. STORM MOVEMENT WILL BE EAST-NORTHEAST AT 30 TO 35 MPH. SPOTTER ACTIVATION... SPOTTERS SHOULD REMAIN ALERT SHOULD ACTIVATION BE REQUESTED THIS AFTERNOON OR TONIGHT. OUTLOOK FOR THE WEEKEND... THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA SATURDAY...WITH THE MAIN STORM SYSTEM HEADING ACROSS THE REGION ON SUNDAY. THUS...THE THREAT FOR SEVERE THUNDERSTORMS AND HEAVY RAIN WILL PERSIST DURING THE WEEKEND. && PRESLEY
Local storm report, Apr 19, 1:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM FORT BRANCH IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY GIBSON COUNTY
SHERIFFS OFFICELocal storm report, Apr 19, 1:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OAKLAND CITY IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY TRAINED
SPOTTERSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:04 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 26 min |
| Apr 19, 2:58 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 47 min |
| Apr 19, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 73 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.